Aa
A
A
A
Close
Depression Community
10.6k Members
203342 tn?1328737207

Anybody ever heard of Neurontin?

A child psychiatrist put my 15 year old daughter on Zolof for depression and anxiety and Neurontin as a mood stabilizer. When I looked it up, it said it was used as a seizure medicine and sometimes for bipolar but hadn't really been tested much for that.
She's never been officially diagnosed with bipolar. She does have angry outbursts a lot over things that shouldn't be that big of a deal. In other words, she overreacts a lot.
It's been 3 weeks and I don't see a difference except that her teachers say she acts sleepy in class and unmotivated. She's had 3 angry outbursts this week and her teacher said she was slamming books on her desk. I don't know how much of this is normal teen stuff and what is not.

I'm tempted to take her off the Neurontin and just try the Zoloft. The doctor said if I do, I have to do it slowly. He said he doesn't really like Neurontin anyway. (It was a different doctor who started her on it). I just don't know what to do. Should I give it longer? Has anyone else here used this medication? I don't know how to help her. I just want her to feel good and happy. Any advice?
April
Any advice
4 Responses
Avatar universal
I've used neurontin as a sleep aid. I liked it because it helped me sleep better. I'm not sure it did much else. I think I was probably on a pretty low dose, but I couldn't take any at all during the day if I wanted to stay awake and engaged in the world.
Avatar universal
I take neurontin for anxiety and it helps me sleep good at night.  I
dont think it has ever done anything for my depression though.

starr28
203342 tn?1328737207
Thank you both. Do you only take it at night then? I wonder if that's why she's sleepy at school. I'm still thinking about weaning her off and trying just the Zoloft. Zoloft is supposed to be for depression AND anxiety, right?
Thanks again!
203342 tn?1328737207
Thanks, I already did. He told me that I could wean her off it if I wanted. He told me to decrease by one or two pills a day every four days and see how she does. I know it would be dangerous to just stop it since it's an anti-seizure drug it could cause her to have seizures if she got off too quickly, so I'm going to be careful!
We'll see how she does. Thanks again.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.